Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 110, NWS Memphis, TN

May 27, 2001Lee County, Pontotoc County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2001, 4:46 PM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 4:46 PM CDT (21:46 UTC)
Expired
May 27, 2001, 5:30 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lee County, MS, Pontotoc County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS54 KMEG 272147
SVRMEM
MSC081-115-272230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 530 PM CDT.

* AT 445 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  ALGOMA...MOVING EAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 530 PM CDT INCLUDE...
  TROY...FURRS...
  SHERMAN...
  VERONA...SHANNON...
  PLANTERSVILLE...TUPELO...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3436 8918 3408 8918 3409 8854 3438 8854

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:17 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 27, 3:17 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT SUN MAY 27 2001

SURFACE BOUNDARY APPARENTLY NEAR LIT-GTR LINE AT 19Z. CONVECTION
NEAR THE BOUNDARY...JUST SOUTH OF CWA...WILL DRIFT SLOWLY NORTH
INTO SOUTHERN PART OF CWA TONIGHT. IN ADDITION...CONVECTION OVER
KANSAS WILL MOVE SOUTHEASTWARD ALONG THE BOUNDARY TONIGHT. WILL
GO LIKELY POPS ACROSS THE SOUTH...AND 40-50 PERCENT ELSEWHERE...
SINCE PATH OF KANSAS MCS A LITTLE MORE UNCERTAIN. WILL KEEP SPC
SEVERE OUTLOOK.

CONVECTION OVERNIGHT WILL SERVE TO FORCE THE FRONT A LITTLE
FURTHER SOUTH...AT LEAST ACCORDING TO THE ETA/AVN SOLUTIONS.
WILL LEAVE POPS IN MONDAY FORECAST...BUT EXPECT MOST ACTIVITY IN
THE MORNING. LOOKS LIKE BOUNDARY WILL STAY SOUTH OF THE AREA
UNTIL WEDNESDAY AFTERNOON. CANNOT RULE OUT POSSIBILITY OF
ANOTHER MCS TOMORROW NIGHT OR TUESDAY...BUT CURRENT INDICATIONS
ARE THAT THEY SHOULD BE SOUTH AND WEST OF CWA.

ANOTHER TROF COMING THROUGH ABOUT THURSDAY...THEN QUIET FOR NEXT
WEEKEND.

TEMPS...WILL BE DEPENDING ON WHETHER MOISTURE MAKES IT BACK INTO
AREA WITH WARM FRONT TONIGHT. WILL PROBABLY UNDERCUT NORTHEAST
AND GO ABOVE GUIDANCE SOUTH. WILL ALSO UNDERCUT A DEGREE OR TWO
ON MONDAY. WILL GO WITH COMPROMISE AFTER MONDAY. 10

PRELIM NUMBERS

MEM EB 066/082 065/085 065 541
MKL EB 059/081 057/083 057 541
JBR EB 063/083 061/084 060 531
TUP TB 064/083 063/085 063 652

.MEG...NONE.

In the hours before

Special weather statement, May 27, 12:10 PM CDT, 4 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-272100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT SUN MAY 27 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH
MISSISSIPPI AND PORTIONS OF WEST TENNESSEE AND EAST ARKANSAS. THE
AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM
JONESBORO...TO JACKSON...TO SAVANNAH. THIS INCLUDES THE CITIES OF
JONESBORO...JACKSON...MEMPHIS...CORINTH...OXFORD AND TUPELO.

A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO
MISSISSIPPI LATE THIS MORNING. MOIST...UNSTABLE AIR IS BEING PUMPED
INTO THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER KANSAS THIS AFTERNOON AND MOVE SOUTHEAST ALONG THE WARM
FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.  THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER WILL
BE BETWEEN 9 PM AND 6 AM.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.
Special weather statement, May 27, 12:10 PM CDT, 4 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-272100-

SEVERE WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT SUN MAY 27 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH
MISSISSIPPI AND MUCH OF WEST TENNESSEE AND EAST ARKANSAS. THE AREA
OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM WALNUT
RIDGE...TO DYERBURG...TO DECATURVILLE. THIS INCLUDES THE CITIES OF
JONESBORO...DYERSBURG...BLYTHEVILLE...JACKSON...MEMPHIS...CORINTH...
OXFORD AND TUPELO.

A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO
MISSISSIPPI LATE THIS MORNING. MOIST...UNSTABLE AIR IS BEING PUMPED
INTO THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER KANSAS THIS AFTERNOON AND MOVE SOUTHEAST ALONG THE WARM
FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.  THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER WILL
BE BETWEEN 9 PM AND 6 AM.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.
Special weather statement, May 27, 3:38 PM CDT, 1 hour 8 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT SUN MAY 27 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT TONIGHT ACROSS NORTH MISSISSIPPI...EAST ARKANSAS AND
PORTIONS OF WEST TENNESSEE. THE AREA OF CONCERN IS GENERALLY ALONG
AND SOUTH OF A LINE FROM PARAGOULD ARKANSAS...TO DYERSBURG...
TO DECATURVILLE TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO...
BLYTHEVILLE...DYERSBURG...JACKSON...MEMPHIS...CORINTH...OXFORD AND
TUPELO.

A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO
MISSISSIPPI THIS AFTERNOON. MOIST...UNSTABLE AIR IS BEING PUMPED INTO
THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI THIS AFTERNOON...AND
WILL MOVE INTO PORTIONS OF NORTH MISSISSIPPI DURING THE EVENING. IN
ADDITION...THUNDERSTORMS THAT HAVE DEVELOPED OVER KANSAS WILL MOVE
INTO THE MID-SOUTH AREA AFTER MIDNIGHT TONIGHT.

SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. CONDITIONS WILL BE FAVORABLE FOR SEVERE WEATHER ACROSS NORTH
MISSISSIPPI MOST OF THIS EVENING...AND OVER MOST OF THE AREA AFTER
MIDNIGHT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:09 PM CDTSevere Thunderstorm WarningMEGCoahoma66 min
May 27, 6:41 PM CDTSevere Thunderstorm WarningMEGDeSoto34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.